MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The user facility reported similar events from the same product code/lot number combination.See mdrs 2243441-2017-00098 and 2243441-2017-00099.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the physician stated that after setting the anchor when going to pull back on the handle that the tamper tube was not sliding down and that gear started to grind before the green marker was exposed.He felt as if he was pulling to hard so he aborted and held manual pressure assuring hemostasis was achieved.It was reported that the patient condition was stable.It was reported the procedure outcome was successful.Additional information was received on august 6, 2017.There were no other devices being used with the product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.One used 6fr angioseal evolution device was received for product evaluation at terumo medical corporation.No accessory components were returned with the device.The returned device was subjected to visual analysis where a blood like substance could be seen splattered on the body of the evolution device.The hemostatic sheath was mated with the body of the carrier tube assembly and the deployment sleeve was in a partially rear-lock position with only one of the color bands partially exposed.The distal marker on the compaction tube could be seen exposed from the carrier tube assembly along with a portion of the suture.The button on the angioseal evolution body was then pushed slightly and was noted to be soft indicating that the gearbox was not likely in to correct position.The handles of the evolution were then disassembled by a flat head screwdriver to confirm the position of the gear assembly and to observe if any anomalies existed.Upon removal of the top handle of the device, the gearbox assembly was noted to be out of the railings of the lower handle.The large spool appeared adjacent to the lateral wall of the handle lower.There was a gap between the lower portion of the upper gear plate and the lower portion of the upper gear plate was not adjacent to the bottom left hex hole where the prong of the upper handle meets the lower handle.The rack had been moved into the partial distal position with at least one inch remaining within the gearbox assembly.The spool had at least one full rotation of suture remaining.A further investigation has been initiated.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6813127
Report Number2243441-2017-00097
Device Sequence Number18866825
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5879848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer08/28/2017
09/26/2017
11/06/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/20/2017
10/20/2017
12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;